Alert archive / New Jersey / Areal Flood Advisories in 2011
Areal Flood Advisory 104, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Aug 9, 2011, 2:53 PM EDT for Middlesex County, Morris County, Somerset County, New Jersey. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2011, 2:53 PM EDT (18:53 UTC)
- Expired
- Aug 9, 2011, 5:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Middlesex County, NJ, Morris County, NJ, Somerset County, NJ
The radar
The Philadelphia radar (KDIX), 76 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Aug 9, 11:12 AM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Aug 9, 11:12 AM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1112 AM EDT TUE AUG 9 2011 .SYNOPSIS... A WEAK COLD FRONT WILL CROSS THE REGION LATE THIS AFTERNOON AND THIS EVENING. ANOTHER WEAK FRONT WILL CROSS THE AREA WEDNESDAY. HIGH PRESSURE BUILDING IN FROM THE OHIO VALLEY WILL BRING COOLER AND DRIER CONDITIONS FOR THE END OF THE WEEK. ANOTHER FRONTAL SYSTEM MAY AFFECT THE AREA THIS WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A MID LEVEL TROUGH OVER WESTERN PENNSYLVANIA LATE THIS MORNING WAS DRIFTING EASTWARD. THE TROUGH SHOULD PASS OVER OUR REGION THIS EVENING. AN INITIAL AREA OF RAIN SHOWERS IN THE WARM ADVECTION AHEAD OF THE SHORT WAVE WAS MOVING ACROSS EASTERN PENNSYLVANIA LATE THIS MORNING. THE SHOWERS SHOULD LIFT ACROSS NORTHERN NEW JERSEY EARLY THIS AFTERNOON. IN THE WAKE OF THE SHOWERS, THE SKY SHOULD REMAIN MOSTLY CLOUDY OVER OUR NORTHERN COUNTIES FOR THIS AFTERNOON. HOWEVER, A DECREASE IN CLOUD COVER IN THE SOUTH WILL LIKELY ALLOW FOR ADDITIONAL HEATING AND INCREASED INSTABILITY. AS A RESULT, WE WILL MAINTAIN THE ENHANCED THUNDERSTORM WORDING THERE. IN CONTINUES TO APPEAR AS THOUGH TEMPERATURES WILL BE IN THE 90S IN OUR SOUTHERN COUNTIES AND IN THE 80S ELSEWHERE THIS AFTERNOON. READINGS MAY REMAIN IN THE 70S IN THE ELEVATED TERRAIN. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... THE WEAK COLD FRONT/SURFACE TROUGH SHOULD EXIT THE REGION BEFORE 0500 UTC. THIS WILL NECESSITATE THE INCLUSION OF SHOWERS AND THUNDERSTORMS FOR MUCH OF THE AREA DURING THIS TIME. THE STRENGTH OF THE CONVECTION WILL AGAIN BE TIED TO INSTABILITY...SO THERE WILL BE NO EXPANSION OF THE MENTION OF GUSTY WINDS AND HEAVY RAINS YET. THIS MAY BE ADDRESSED LATER THIS MORNING WHEN IT BECOMES CLEAR JUST HOW MUCH INSTABILITY WILL BE AVAILABLE AS THE SHEAR ARRIVES THIS AFTERNOON. BEHIND THIS...THE MID LEVEL FLOW BECOMES NORTHWEST...AND WEAK COLD AIR ADVECTION BEGINS LATER THIS EVENING AND APPEARS TO MAXIMIZE LATE TONIGHT. 925 MB WINDS COULD REACH 30 KNOTS...BUT IT IS POSSIBLE THAT THE AIRMASS WILL NOT SUPPORT THE MOMENTUM TRANSFER AT NIGHT OVER LAND. IN ANY CASE...THE GRADIENT TIGHTENS BEHIND THE FRONT...AND SLIGHTLY DRIER AIR ARRIVES FROM THE NORTHWEST. CLEARING MAY TAKE SOME TIME BEHIND THE SHORT WAVE...AND THERE COULD BE SOME UPSLOPE CLOUDINESS IN THE HIGHER TERRAIN LATE TONIGHT. HOWEVER...MOST PLACES SHOULD CLEAR LATE TONIGHT...AND THE TRANSITIONING AIRMASS WOULD SUGGEST THAT A BLEND OF MOS NUMBERS MAY BE THE BEST CHOICE FOR OVERNIGHT LOWS. YET ANOTHER SHORT WAVE IN THE INCREASINGLY FAST NORTHERN STREAM SHOULD CROSS NORTHERN AREAS LATE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. THIS FEATURE WILL PUSH A SURFACE FRONT/TROUGH ACROSS THE AREA DURING ABOUT THE SAME TIME FRAME. DEW POINTS WILL BE 5 TO 8 DEGREES LOWER WEDNESDAY AFTERNOON...SO INSTABILITY COULD END UP BEING A LIMITING FACTOR FOR CONVECTION IN MOT PLACES. IN ADDITION... THERE SHOULD BE QUITE A BIT OF LOW LEVEL WESTERLY FLOW...WHICH WOULD INHIBIT SURFACE CONVERGENCE. RIGHT NOW...IT APPEARS AS THOUGH THE BEST CHANCE OF ISOLATED TO SCATTERED CONVECTION WILL BE ACROSS NORTHERN AREAS...CLOSER TO THE TERRAIN. MODIFIED MODEL SOUNDINGS SHOW A STRONG INVERTED V SIGNATURE...AS WELL AS SOME CAPE IN THE HAIL GROWTH REGION. ANY CONVECTION THAT DEVELOPS MAY HAVE THE POTENTIAL FOR GUSTY WINDS AND SMALL HAIL...BUT RIGHT NOW THE COVERAGE DOES NOT APPEAR TO SUPPORT ANY ENHANCED WORDING. 850 MB TEMPERATURES SUPPORT HIGHS NEAR 90 DEGREES OUTSIDE OF THE TERRAIN...AND HIGHS WERE TAILORED TOWARD THE WARMER NAM MOS NUMBERS. A SECONDARY SHOT OF COOL AREA ARRIVES BEHIND THE SHORT WAVE WEDNESDAY EVENING. THE COLD AIR ADVECTION IS ACTUALLY NOT BAD FOR EARLY AUGUST...AND THIS COULD RESULT IN BREEZY CONDITIONS FOR A TIME WEDNESDAY EVENING. MOST PLACES SHOULD CLEAR FAIRLY QUICKLY WEDNESDAY EVENING...BUT UPSLOPE AREAS COULD HANG ONTO AT LEAST PARTLY CLOUDY SKIES THROUGH MUCH OF THE NIGHT. THE COOLER NAM MOS NUMBERS WERE FAVORED FOR LOWS WEDNESDAY NIGHT. SURFACE HIGH PRESSURE BUILDING EAST FOR THURSDAY...COUPLED WITH A BROAD QUASI ZONAL FLOW...WILL RESULT IN A SIGNIFICANT AIRMASS CHANGE FOR THURSDAY. THERE IS A HINT THAT A SHORT WAVE WILL DRIVE THROUGH THE FLOW FOR THE AFTERNOON...BUT THE COLUMN SIMPLY LOOKS TOO DRY FOR PRECIPITATION. HIGHS SHOULD REACH CLOSER TO THE WARMER GFS MOS NUMBERS...AS THE NAM MAY BE JUST A BIT TOO WITH THE AIRMASS CHANGE. THESE NUMBERS ARE CLOSE TO CONVECTIVE TEMPERATURES FOR THE DAY...SO CUMULUS SHOULD FILL IN DURING THE AFTERNOON. THE GRADIENT SHOULD BE HEALTHY FOR MUCH OF THE DAY...AND THIS COULD SUPPORT WIND GUSTS NEAR 20 MPH IN THE MORNING AND EARLY AFTERNOON. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... THIS TIME PERIOD DOMINATED BY ANTICIPATED SIGNIFICANT LONG WAVE PATTERN CHANGE. RIDGING EXPECTED TO DEVELOP OVER WESTERN NORTH AMERICA RESULTS IN TROUGHING DEVELOPING OVER EASTERN PACIFIC AND EASTERN NORTH AMERICA. W TO NW FLOW ALOFT OVER OUR REGION MEANS WE HAVE THE POTENTIAL FOR FRONTAL PASSAGES. DURING THIS TIME PERIOD...THE BEST CHANCE FOR A FRONTAL PASSAGE AND RELATED PRECIPITATION IS IN THE SATURDAY NIGHT INTO SUNDAY TIME FRAME. TEMPERATURES WILL BE AT OR SLIGHTLY BELOW SEASONAL NORMALS THROUGH THIS TIME PERIOD (I HAVEN'T TYPED THAT PHRASE TOO OFTEN THIS SUMMER). ALL IN ALL...PRETTY PLEASANT WEATHER EXPECTED AS WE APPROACH MID- AUGUST. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. A FRONTAL BOUNDARY IS DRAPED JUST TO OUR SOUTH THIS MORNING AND THIS SHOULD LIFT NORTHWARD SOME. AN AREA OF LOW PRESSURE WILL MOVE INTO THE AREA THIS AFTERNOON WITH AN ASSOCIATED COLD FRONT SLIDING TO OUR EAST THIS EVENING. LOCAL CONDITIONS WILL TURN SUB-VFR ESPECIALLY THIS AFTERNOON WITH SHOWERS AND THUNDERSTORMS. AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO TRACK NORTHEASTWARD. WE ARE EXPECTING CUMULUS TO DEVELOP THROUGH THE DAY WITH THESE EVENTUALLY GOING BROKEN IN COVERAGE. THERE ARE SOME SIGNALS IN THE MODEL GUIDANCE THAT A BROKEN LINE OF SHOWERS AND THUNDERSTORMS GETS GOING JUST TO OUR WEST AND SLIDES ACROSS A PORTION OF THE AREA LATER THIS AFTERNOON AND EARLY THIS EVENING. WHILE WE ANTICIPATE A DECENT COVERAGE OF SHOWERS AND THUNDERSTORMS BY LATE AFTERNOON, THE TIMING AND PLACEMENT IS A BIT LESS CERTAIN AND WHETHER OR NOT WE HAVE TO WAIT FOR ACTIVITY TO MOVE INTO THE REGION INSTEAD OF DEVELOPING OVERHEAD. FOR NOW, WE WENT WITH A -SHRA AND A CB MENTION FROM WEST TO EAST. WE MAY ADD A TEMPO GROUP FOR AT LEAST SOME TERMINALS WITH THE 12Z TAF ISSUANCE BASED ON SOME NEWER GUIDANCE. OVERALL, CONFIDENCE IS ABOUT AVERAGE REGARDING THE CONVECTION TODAY. A LIGHT WIND WILL SHIFT TO THE SOUTH AS LOW PRESSURE APPROACHES. THE WINDS ARE THEN FORECAST TO SHIFT TO THE SOUTHWEST AND WEST AS THE COLD FRONT NEARS AND MOVES THROUGH. THERE MAY BE ENOUGH MIXING FOR THE SURFACE WINDS TO GUST A BIT, HOWEVER FOR NOW WE WENT WITH A LITTLE BIT HIGHER SUSTAINED WIND. THE WINDS WILL DIMINISH TONIGHT AND MAY TEND TO BECOME LIGHT AND VARIABLE. THE CLOUDS ARE EXPECTED TO THIN OUT AS THE CONVECTION SHIFTS TO THE EAST AND WEAKENS. THE LOW- LEVEL MOISTURE LOOKS TO HOLD UP DURING THE NIGHT, AND THIS COMBINED WITH LIGHT WINDS AND LESS CLOUD COVER COULD LEAD TO SOME FOG. OUTLOOK... WEDNESDAY...OVERALL VFR, EXCEPT PERHAPS WITH SOME LOCAL EARLY MORNING FOG. A SECONDARY COLD FRONT LOOKS TO MOVE THROUGH, WHICH MAY BE ENOUGH FOR ISOLATED TO PERHAPS SCATTERED CONVECTION. A NORTHWESTERLY WIND THOUGH MAY TEND TO LIMIT DEVELOPMENT. THURSDAY AND FRIDAY...HIGH PRESSURE BUILDS IN WITH A MUCH DRIER AIRMASS, THEREFORE VFR. A NORTHERLY WIND SHOULD BE A BIT STRONGER THURSDAY COMPARED TO FRIDAY, HOWEVER THERE COULD BE A BIT OF A SEA/BAY BREEZE FRIDAY. SATURDAY...HIGH PRESSURE MOVES TO THE EAST WITH A SOUTHERLY FLOW DEVELOPING. THE CLOUDS MAY INCREASE A BIT WITH A WARM FRONT APPROACHING FROM THE SOUTHWEST, BUT OVERALL VFR. ANY SHOWERS OR THUNDERSTORMS SHOULD REMAIN TO OUR WEST. && .MARINE... A FRONTAL BOUNDARY IS DRAPED JUST SOUTH OF OUR WATERS THIS MORNING. THIS BOUNDARY SHOULD SHIFT NORTHWARD SOME TODAY AS AN AREA OF LOW PRESSURE MOVES IN. THE FLOW ABOVE THE SURFACE IS FORECAST TO INCREASE SOME THROUGH THE DAY, HOWEVER THE FORECAST SOUNDINGS PRETTY MUCH KEEP MOST OF THIS FROM GETTING TO THE SURFACE. THE FLOW WILL TURN SOUTHERLY TODAY THEN SHIFT TO THE WEST AND NORTHWEST TONIGHT BEHIND THE COLD FRONT. SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY THIS AFTERNOON AND THIS EVENING, AND SOME COULD PRODUCE LOCALLY BRIEF GUSTY WINDS AND HEAVY RAIN. A SECONDARY FRONT LOOKS TO MOVE THROUGH ON WEDNESDAY AND THE LOW- LEVEL WINDS MAY TEND TO BACK AHEAD OF THIS. FOLLOWING THIS FRONT, THE WINDS WILL SHIFT TO THE NORTHWEST AND NORTH LATER WEDNESDAY AND THURSDAY HOWEVER THE SURFACE WINDS SHOULD REMAIN UNDER 25 KNOTS. A COOLER AND DRIER AIRMASS ARRIVES FOR THURSDAY AND FRIDAY WITH A NORTH OR NORTHWEST FLOW BEING MAINTAINED. THERE COULD BE SOME GUSTINESS THURSDAY ESPECIALLY NEARSHORE, BUT THEN LESS WIND FOR FRIDAY WHICH COULD LEAD TO A SEA BREEZE. HIGH PRESSURE IS FORECAST TO SHIFT TO OUR EAST SATURDAY, ALLOWING FOR A SOUTHERLY FLOW AS A WARM FRONT APPROACHES FROM THE SOUTHWEST. OVERALL, WE CONTINUE TO MAINTAIN THE WINDS AND SEAS BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH SATURDAY. && .RIP CURRENTS... A LONG PERIOD SOUTHERLY GROUND SWELL CONTINUES TODAY WITH THE WAVE PERIOD AROUND 10 SECONDS. THE SURFACE FLOW IS EXPECTED TO BECOME SOUTHERLY AND INCREASE SOME TODAY, AND OUR LOCAL GUIDANCE INDICATES A MODERATE RISK FOR TODAY ALONG THE NEW JERSEY COAST AND LOW FOR DELAWARE. WE RECEIVED A REPORT THAT RESCUES OCCURRED YESTERDAY AT LONG BEACH ISLAND AS CONDITIONS WORSENED. BASED ON THE LAY OF THE LAND IN COMBINATION WITH THE WIND DIRECTION AND GROUND SWELL, A MODERATE RISK WAS ISSUED EXCEPT FOR THE DELAWARE BEACHES. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...HAYES/MEOLA NEAR TERM...IOVINO SHORT TERM...HAYES LONG TERM...SZATKOWSKI AVIATION...GORSE MARINE...GORSE RIP CURRENTS...GORSE
Hazardous weather outlook, Aug 9, 3:28 AM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 328 AM EDT TUE AUG 9 2011 DEZ001>004-MDZ008-012-015-019-020-NJZ016>019-021>023-027-PAZ060-061- 067>071-100730- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-CHESTER-MONTGOMERY-BUCKS- DELAWARE-PHILADELPHIA- 328 AM EDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND HEAVY RAIN THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON FOR POSSIBLE STRONG THUNDERSTORMS. NJZ001-007>010-012-013-015-020-PAZ054-055-062-100730- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- MERCER-OCEAN-CARBON-MONROE-NORTHAMPTON- 328 AM EDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-024>026-100730- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 328 AM EDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-100730- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 328 AM EDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 9, 11:46 AM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1146 AM EDT TUE AUG 9 2011
DEZ001-MDZ008-PAZ060-067-068-070-091645-
BERKS PA-CECIL MD-CHESTER PA-DELAWARE PA-MONTGOMERY PA-NEW CASTLE DE-
1146 AM EDT TUE AUG 9 2011
...SHOWERS WITH HEAVY RAINFALL WILL AFFECT CECIL...DELAWARE...
CHESTER...MONTGOMERY...BERKS AND NEW CASTLE COUNTIES...
AT 1138 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH HEAVY RAINFALL ALONG A LINE EXTENDING FROM SOUTHERN
BERKS SOUTH THROUGH CHESTER COUNTY AND INTO NORTHERN CECIL COUNTY
MARYLAND...MOVING EAST AT 25 MPH. THE SHOWERS WILL BE NEAR
GLENMOORE...ZION...CALVERT...BAY VIEW AROUND 1150 AM...WEST
GROVE...LOMBARD AROUND 1155 AM...PLEASANT
HILL...BLAKE...TOUGHKENAMON AND DOWNINGTOWN AROUND NOON.
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. A FEW LIGHTNING STRIKES ARE ALSO POSSIBLE WITHIN THESE
SHOWERS.
LAT...LON 3983 7601 3994 7594 4011 7595 4014 7590
4018 7596 4026 7597 4027 7537 3994 7530
3985 7533 3984 7537 3980 7542 3972 7548
3969 7554 3963 7588 3964 7617 3966 7618
HEAVENERSpecial weather statement, Aug 9, 12:40 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1240 PM EDT TUE AUG 9 2011
DEZ001-MDZ008-NJZ016-091745-
CECIL MD-NEW CASTLE DE-SALEM NJ-
1240 PM EDT TUE AUG 9 2011
...A STRONG THUNDERSTORM WILL AFFECT CECIL...NEW CASTLE AND SALEM
COUNTIES...
AT 1234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF ELKTON...MOVING NORTHEAST
AT 25 MPH. THE THUNDERSTORM WILL BE NEAR HOLLYWOOD BEACH...
CHARLESTOWN AROUND 1245 PM...CHESAPEAKE CITY...BRANTWOOD AROUND 100
PM...SAINT GEORGES...GLASGOW AROUND 115 PM...DELAWARE CITY...BEAR
AROUND 130 PM...NEW CASTLE AND WILMINGTON MANOR AROUND 145 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.
LAT...LON 3976 7563 3966 7554 3964 7559 3960 7560
3965 7553 3950 7539 3947 7556 3958 7554
3958 7556 3947 7559 3938 7605 3941 7605
3944 7600 3946 7602 3953 7599 3955 7608
HEAVENERSpecial weather statement, Aug 9, 1:02 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
102 PM EDT TUE AUG 9 2011
NJZ016>018-022-091800-
ATLANTIC NJ-CAMDEN NJ-GLOUCESTER NJ-SALEM NJ-
102 PM EDT TUE AUG 9 2011
...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...CAMDEN...GLOUCESTER
AND SALEM COUNTIES...
AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF WILMINGTON...MOVING EAST AT
25 MPH. THE THUNDERSTORM WILL BE NEAR WOODSTOWN...SWEDESBORO AROUND
115 PM...PITMAN...MULLICA HILL AROUND 130 PM...MONROE TOWNSHIP...
CLAYTON AROUND 145 PM AND ATCO AROUND 200 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.
LAT...LON 3947 7490 3948 7496 3956 7506 3951 7507
3953 7521 3955 7524 3954 7525 3959 7551
3977 7543 3982 7492 3979 7491 3977 7488
HEAVENERSpecial weather statement, Aug 9, 1:17 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 117 PM EDT TUE AUG 9 2011 NJZ017>019-022-027-PAZ070-071-091815- ATLANTIC NJ-CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ- NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SOUTHEASTERN BURLINGTON NJ- 117 PM EDT TUE AUG 9 2011 ...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...BURLINGTON... CAMDEN...DELAWARE...GLOUCESTER AND PHILADELPHIA COUNTIES... AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES EAST OF WILMINGTON...MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR WENONAH...BLACKWOOD AROUND 130 PM...PINE VALLEY...BERLIN AROUND 145 PM...SHAMONG AND ATSION AROUND 200 PM. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. LAT...LON 3991 7455 3960 7459 3977 7540 3989 7538 HEAVENER
Special weather statement, Aug 9, 2:16 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
216 PM EDT TUE AUG 9 2011
NJZ016>018-021-022-027-091915-
ATLANTIC NJ-CAMDEN NJ-CUMBERLAND NJ-GLOUCESTER NJ-SALEM NJ-
SOUTHEASTERN BURLINGTON NJ-
216 PM EDT TUE AUG 9 2011
...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...BURLINGTON...CAMDEN...
CUMBERLAND...GLOUCESTER AND SALEM COUNTIES...
AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF
CAMDEN TO 13 MILES NORTH OF VINELAND TO 6 MILES NORTHWEST OF VINELAND
TO 13 MILES WEST OF MILLVILLE...MOVING EAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR SICKLERVILLE AROUND 215 PM...
CHESILHURST...ATCO AROUND 230 PM...SOUTH VINELAND...MIZPAH AROUND 245
PM...WHARTON STATE FOREST...ATSION AROUND 300 PM...EGG HARBOR CITY
AND DOROTHY AROUND 315 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 3944 7458 3930 7481 3932 7486 3930 7488
3938 7539 3951 7519 3966 7511 3981 7511
3980 7492 3977 7489 3978 7482 3980 7481
3980 7448 3959 7448
HEAVENERThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:18 PM EDT | Severe Thunderstorm Warning | PHI | Gloucester | 57 min |
| Aug 9, 12:32 PM EDT | Tornado Warning | PHI | Gloucester | 28 min |
| Aug 9, 1:02 PM EDT | Special Weather Statement | PHI | Camden, Gloucester, Salem | 58 min |
| Aug 9, 1:08 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Camden, Cumberland, Gloucester, Salem | 67 min |
| Aug 9, 1:17 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Gloucester | 58 min |
| Aug 9, 2:16 PM EDT | Special Weather Statement | PHI | Atlantic | 59 min |
| Aug 9, 2:22 PM EDT | Areal Flood Advisory | PHI | Camden, Cumberland, Gloucester, Salem | 3 hr |
| Aug 9, 2:22 PM EDT | Severe Thunderstorm Warning | PHI | Mercer, Middlesex, Monmouth | 53 min |
| Aug 9, 3:27 PM EDT | Special Weather Statement | PHI | Atlantic | 63 min |
| Aug 9, 4:13 PM EDT | Special Marine Warning | PHI | 92 min | |
| Aug 9, 5:48 PM EDT | Special Weather Statement | PHI | Gloucester | 87 min |
| Aug 9, 6:54 PM EDT | Special Weather Statement | PHI | Atlantic, Camden, Cape May, Cumberland, Gloucester, Salem | 81 min |
| Aug 9, 11:46 AM EDT | Special Weather Statement | PHI | Chester, Delaware, Montgomery | 59 min |
| Aug 9, 12:40 PM EDT | Special Weather Statement | PHI | Cecil | 65 min |
| Aug 9, 5:13 PM EDT | Special Weather Statement | PHI | Kent, Queen Anne's | 62 min |
| Aug 9, 6:35 PM EDT | Special Weather Statement | PHI | Talbot | 85 min |
Nearby
Areal Flood Advisories in New Jersey, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.